MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 160NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 160NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500316E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental medwatch report will be submitted upon completion of the investigation.
 
Event or Problem Description
A clinic manager reported a patient was connected to the 2008t hd machine when a blood leak was observed from the dialyzer.The 2008t hd machine generated a blood leak alarm approximately 30 minutes after the hd therapy was initiated.The patient¿s dialysate flow rate (dfr) was 175 and the patient¿s blood flow rate (bfr) was 350.The manager stated the bloodlines used were fresenius.The leak was noted as being an internal blood leak within the dialyzer, and no external leak was noted.No damage to the dialyzer or packaging was observed.The patient¿s estimated blood loss (ebl) was unknown.The manager stated a blood leak test strip was used after the incident to check for the presence of blood in the dialysate; the test strip returned a positive result.Per clinic manager no patient adverse effects were experienced and no medical intervention was required as a result of this event.The patient dialyzed 3 times a week and had been on hemodialysis since (b)(6) 2017.The patient was able to complete treatment with new supplies on another machine.The manager stated the sample was discarded and was no longer available for evaluation.
 
Additional Manufacturer Narrative
Catalog number: 0500316e the device was not returned to the manufacturer for physical evaluation and the failure mode cannot be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint sample.The production record was reviewed and there was no indication of product non-acceptance or deviation in the manufacturing process potentially related to the complaint.This includes non-conformance, rework, labeling, process controls, and any other occurrence in production.The reported lot number passed pyrogen testing, was within sterilization dosage parameters and passed all release criteria.
 
Event or Problem Description

Brand Name
OPTIFLUX 160NR DIALYZER FINISHED ASSMBLY
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key6860876
Report Number1713747-2017-00298
Device Sequence Number18863179
Product Code KDI
UDI-Device Identifier00840861100118
UDI-Public00840861100118
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number0500316E
Device Lot Number17DU06009
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 09/02/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight80